MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the xience skypoint stent delivery system (sds) was removed and re-inserted after additional dilation was performed.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu) states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.Subsequent movement in and out through the distal end of the guiding catheter should not be performed, as the stent may be damaged or dislodged during retraction back into the guiding catheter.In this case, the instruction for use (ifu) deviation related to re-insertion does not appear to have contributed to the reported complaint.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the heavily calcified, moderately tortuous and 90% stenosed artery causing the reported failure to advance and subsequent material deformation.The device was then removed and re-inserted after additional dilation was performed (against instructions for use); however, the device was still unable to cross the lesion.Continued resistance with the anatomy was felt during removal causing the reported difficult to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.The traveler is currently not commercially available in the us; however, it is similar to a device sold in the us.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left circumflex artery that was heavily calcified, moderately tortuous and 90% stenosed.A 2.50x12mm xience skypoint stent delivery system was advanced however, it failed to cross.The xience skypoint was removed and additional dilatation was performed.The xience skypoint stent delivery system was inserted again, but again failed to cross the lesion.During removal, the distal stent edge was noted to be flared and resistance was noted with the lesion.There was no reported adverse patient effect and no clinically significant delay in the procedure.The device was replaced with a xience skypoint 2.25x12mm to continue, followed by stent deployment.After post dilatation was performed, the procedure was completed.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13958082
Report Number2024168-2022-03379
Device Sequence Number4376551
Product Code NIQ
UDI-Device Identifier08717648233067
UDI-Public08717648233067
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2023
Device Model Number1804250-12
Device Catalogue Number1804250-12
Device Lot Number0090941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown